MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the pancreatic duct during endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2025.During the procedure, the physician captured the stone using a 1.5 cm basket.However, the technician was unable to fracture the stone manually, so they attached the alliance inflation handle.A popping sound was heard, and it was initially thought that the tip had broken off.Upon further inspection, it was discovered that the handle had separated from the wire, and the basket remained in the pancreatic duct around the stone.The physician attempted to pull the wires to retrieve the basket from the duct.They then decided to dilate the duct using an 8 mm hurricane balloon.After two inflations, the physician was able to extract the basket from the duct.The scope was removed from the patient with the basket still inside.The procedure was completed using a different device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a23 captures the reportable event of failure to crush stone.Imdrf device code a0401 captures the reportable event of handle break.Imdrf impact code f2301captures the reportable event of additional device required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a23 captures the reportable event of failure to crush stone imdrf device code a0401 captures the reportable event of handle break.Imdrf impact code f2301captures the reportable event of additional device required.Block h11: investigation results: the trapezoid rx was returned for analysis.A media review was conducted, and endoscopic images and an x-ray demonstrated the device positioned inside the patient.The basket and basket wires were observed outside the patient and detached from the device.Visual inspection of the returned device identified the side car rx pushed back approximately 2 mm.The handle was not observed broken.The wire was observed broken and kinked.A destructive analysis was performed, and the remaining portion of the wire was observed broken but still attached to the handle cannula.Based on the available information and the investigation findings, the damage observed is most likely associated with the forces applied during use in conjunction with the observed wire failure.The side car rx pushback is most likely due to force applied to the thumb ring when attempting to crush the stone, resulting in retraction of the working length and subsequent displacement of the side car rx.Considering the broken wire condition identified during analysis, the review and assessment of all available information indicates that the most probable cause of the reported event is cause traced to component failure.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23190455
Report Number3005099803-2025-04642
Device Sequence Number15971241
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public(01)08714729296379(17)260117(10)35653949
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model NumberM00510860
Device Catalogue NumberM00510860
Device Lot Number0035653949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight57 KG
Patient RaceWhite